Wellbutrin, Xanax, and Hair Loss

I am 49 years old, female. I take both Wellbutrin and Xanax. My hair has thinned in the front and top. It could be from either of the drugs or hormonal. If I stop taking the drugs, will my hair grow back? How long might it take?

Block Quote

Many drugs are known to cause hair loss, including the ones you just mentioned. Before thinking it may be drug related, it is my opinion that you should see your primary care doctor to find out if your hair loss may be health related. Health related causes of hair loss (such as hypothyroidism) can be treated and must be properly evaluated.

1 thought on “Wellbutrin, Xanax, and Hair Loss

  1. Thanks to forums like these, I was able to link my own hair loss to Wellbutrin. I will be forever grateful. After taking it for 4 months and loosing lots of hair I finally connected the Wellbutrin to the hair loss. I gradually stopped taking it over a two week period in an absolute panic. My doctor insisted that Wellbutrin was not the cause but I was sure it was.

    I have never had a whole lot of hair. Mine is fine and thin and I have always been most careful with it. I was sick that after so much care, a med I was taking voluntarily was ruining what little hair I had.

    My stylist recommended Nioxin hair products and taking Biotin (vitamin B). I followed his advice. It is now 5 months later and I have lots of new hair growth and fewer bald spots. I loved Wellbutin. It worked so well for me but I cannot live without my hair! Best of luck and I hope your hair will come back too.

Leave a Reply

Your email address will not be published. Required fields are marked *